tedmonty

My Forum Comments

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • in reply to: Side effects of Adderall giving me a lot of trouble #138011
    tedmonty
    Participant

    No problem! I’m just glad to help 🙂
    It can be rough at first until you figure everything out–it’s a very high-maintenance medication, but it helps so much once it starts working for you.

    So as far as the dosing schedule goes…

    I’m prescribed 40mg (20mg, twice per day)–and 2 spread out doses doesn’t cover me for the day, and 20mg at once is a bit too high for me (unless I’m very tired).

    My body metabolizes the drug so fast I’m lucky to get a few good hours of focus and motivation before it does a u-turn on me.
    Once it starts wearing off I’m done… I can’t think straight, I’m de-motivated, headache, anxiety, shakes, etc. for the next few hours. It’s way worse than my “normal” unfocused/unmotivated self.

    So what I do is split the 40mg into 3 doses (15mg, 15mg, 10mg) and dose every 2 hours. That seems to keep me level for the majority of the day… I’ve found that even though I take my last dose relatively early, the good effects keep going for much longer (I’m pretty sure this has to do with the added caffeine and CBD I take in the second half of the day, as well.)

    Insomnia hasn’t been much of problem (probably because the large dose of Vitamin C flushes everything out near the end of the day.)–Except until recently… the last few weeks I’ve been getting a lot of broken sleep which has been not fun, but I’m pretty sure it’s mostly due to the amount of stress I’m under at the moment. So it’s probably temporary. Last night I slept fine (go figure).

    You *could* try waking up an hour or so before you have to, take your first dose, and fall back asleep. You’ll wake up like a Champion and already be ahead of your schedule. Might give you extra time to calm down at the end of the day.
    I’ve been doing this lately and it’s been working pretty well (…I’m a VERY slow starter in the mornings, usually).

    As for the loss of appetite…

    That one you just gotta remember to eat. I feel like SHIT big time if I let myself go too long, even though I’m not hungry at all.

    For me, the problem is convenience… I get so focused on what I’m doing, I don’t want to break my flow to go make food (I work from home). It’s a whole process, so I’ve been using protein bars and shakes as a substitute in those situations. They usually do the trick.

    Sometimes it’s actually a GOOD IDEA to stop and take a break though… A lot of times I get so motivated and into my work that I don’t want to stop… “Why does my head hurt so much?? Oh yeah, it’s because I’ve been staring at this computer screen for the past 12 hours…time for a break!”

    Also, what @nicolekamber said… it’s possible some of your side-effects are due to the manufacturer it’s coming from. Mines “Teva” too, and it does seem to have more mild side-effects than the first couple refills I was on.

    There can be a lot of variables, so I it comes down to trial and error and patience. Even with all this I still have occasional days where I’m dealing with shitty side-effects.

    Good luck though! Reach out if you need anything!

    in reply to: Side effects of Adderall giving me a lot of trouble #137847
    tedmonty
    Participant

    Oh yeah, and they did a pretty good write up on here:

    10 Foods (and Supplements and Vitamins!) to Boost Your ADHD Brain

    in reply to: Side effects of Adderall giving me a lot of trouble #137845
    tedmonty
    Participant

    My man… I feel you! Adderall is definitely a learning experience and I had to do extensive research and trial & error to figure out how to mitigate my own side-effects…

    for example:

    side-effects = jitters, rapid heartbeat and occasional palpitations, body tremors, intense discomfort when I forgot to eat, erectile dysfunction, semen leakage (weird af), insomnia, etc.
    comedowns = motivation U-turns, zombie brain, anxiety and irritability, etc
    withdrawals = ADD++, fatigue, laziness, more irritability and anxiety (sometimes extreme), and my favorite: intense depression and self hatred.

    Fun stuff.

    I realized very soon that there was NO WAY I could “take as directed”… seemed like a recipe for suicide.
    For whatever reason, Doctors (and med sites like webMD etc.) don’t seem to offer much help when it comes to this stuff…

    Only advice I got…
    Psych: “Tell me if you get anxiety or start hallucinating”
    Pharmacist: “You might want to stay away from Coffee”
    Researching what others recommended on Reddit was my only saving grace..

    The answer is vitamins, supplements, a healthy diet, and knowing which food eat/avoid and when…

    Morning (with your meds):
    – B-Vitamins (I take a B complex) – helps make everything in your body, including the drug, work better.
    – L-Tyrosine (find it at GNC or on Amazon) – Essential. Take on an empty stomach. Helps your body replenish dopamine–it’s “fuel” for the adderall
    – Breakfast: Anything nutritious and high in protein – My fave: Eggs, toast w/ almond/peanutbutter, honey and chia seeds, or a protein shake if I’m in a hurry. AVOID orange juice or anything with Vitamin C. It works against amphetamines, making the drug less effective. Same with coffee/caffeine–stay away.

    Midday:
    – L-Theanine (find at GNC/Amazon) – comes from green tea and makes you calm and focused and is non-drowsy. Good for stress, anxiety, and adderall jitters. Take as needed.
    – Remember to Eat – You’ll start feeling real shitty if you don’t. Again, more protein. Eat a protein bar if you have to. Your body wants nutrients.
    – Stay hydrated and drink lots of water.
    – Take some Magnesium (I use the glycinate form) if you’re getting the jaw-clenches. It helps relax your muscles along with a shit-ton of other benefits.

    Afternoon/Evening:
    – Depends on when you started your day, but that moment you start “losing your steam” and feeling motivation plummeting and zombie brain setting in… take another L-Tyrosine. You’ll come back to life in no-time. Try to beat this before it starts if you can (timing is everything), and you can practically avoid the comedown all together. L-Tyrosine is a magic-bullet.
    – When you’re ready to start winding down… Another L-Theanine will help smooth things out.
    – If it’s not too late, a couple shots (take it slow…) of coffee will keep you alive and well also.
    – And I’ve found that CBD (tincture or buds, whatever you prefer) is a GOD-SEND. It mellows out all the anxiety and puts you in a happy place WITHOUT getting you high. Of course, a *tiny* bit of THC is icing on the cake 😉
    – And MEDITATE when you get the chance. I kid you not, this does wonders for the internal turmoil you may experience at the end of the day, I come out the other calm, peaceful, and serene. It’s awesome.

    Before Bed:
    – Drink an EmergenC packet and/or some Orange Juice when you’re ready to start flushing out your system. Don’t do it too early or you’ll get tired real fast lol, but early enough to give it some time to work before you lie down for bed.
    – Magnesium – take some more. Amphetamines deplete your body of it, and it’s supposed to help you sleep better.
    – Melatonin – right before bed. It’s an antioxidant and helps put you to sleep.

    Rinse and repeat.

    As for Erectile Dysfunction… I haven’t found a cure for that one yet 🙁 just try and work it around your schedule, and avoid jacking off while you’re medicated… it will just make you sad. lol

    Another part of the equation is figuring out what kind of dosing schedule works for you (I have to break mine up and dose every 2 hours to avoid and emotional/physical rollercoaster)

    I follow this regimen and my side-effects are *very* minimal. I actually feel great in the evenings.

    And REMEMBER TO TAKE BREAKS AND DAYS OFF!
    Your body and brain need to recuperate–naturally–from all the stress and depletion of vital nutrients that adderall depletes. It’s a miracle drug when it’s working, but it wrecks hell on your body, and that’s why your side effects/withdrawals are so bad.
    I do 2 days on, 1 day off, and usually don’t take anything during the weekends. Taking regular breaks will keep your tolerance from skyrocketing as well

    I have no idea how people can be on this stuff EVERYDAY, and I don’t know why Doctors prescribe it that way. Everyone is different of course, but for me it was recipe for disaster.

    There’s other tricks that help out (tremendously), but they reside in some experimental “gray areas” and I wouldn’t want to get you in trouble… look up “resetting adderall tolerance” on reddit if your curious.

    Hope that helps!

    Do your research and I wish you good luck. And sorry for the lengthy reply… my meds must be working 😉

    • This reply was modified 1 year, 9 months ago by tedmonty.
Viewing 3 posts - 1 through 3 (of 3 total)